Georgia, 2007Lightning Strikes in Georgia, February 24 to 25, 2007
February 24 to 25, 2007 · NWS FFC · 2 events in 1 county or zone
A strong weather system moved through the southeast United States during the early morning hours of Sunday, February 25th. While no severe weather was observed or reported within the Peachtree City, Georgia forecast area, a couple of lines of thunderstorms, with occasional lightning and heavy rain, moved through the area during the hours of 2 am and 10 am.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $175,000
- Crop damage
- None recorded
- Events
- 2
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A strong weather system moved through the southeast United States during the early morning hours of Sunday, February 25th. While no severe weather was observed or reported within the Peachtree City, Georgia forecast area, a couple of lines of thunderstorms, with occasional lightning and heavy rain, moved through the area during the hours of 2 am and 10 am. Two lightning-related fires resulted in west central Georgia.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before the first event at Feb 24, 5:30 AM EST, 2 hours 44 minutes earlier.
Area forecast discussion, Feb 24, 5:30 AM EST, 2 hours 44 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
530 AM EST SAT FEB 24 2007
.SHORT TERM...
UPPER RIDGE MOVING EAST OF THE CWA TODAY WITH AN INCREASE IN
MID/UPPER CLOUDS. VERY STRONG CLOSED UPPER LOW MOVING INTO THE MID
MISSISSIPPI VALLEY TODAY BRINGING AN INCREASE IN SOUTHERLY FLOW
ACROSS OUR AREA. SHOWERS AND SCATTERED THUNDERSTORMS AHEAD OF THE
SURFACE FRONT SHOULD BEGIN TO AFFECT NORTHWEST GA BY LATE
AFTERNOON INTO THE EARLY EVENING...SPREADING EASTWARD OVERNIGHT
INTO SUNDAY MORNING. MODELS PLACE A LOW LEVEL JET OF 60 TO 70KTS OVER
THE CWA LATE TONIGHT...ALTHOUGH INSTABILITY SHOULD BE MARGINAL. AS
A RESULT...A FEW THUNDERSTORMS MAY BE SEVERE AFTER 06Z. WITH SURFACE
FRONT PUSHING ACROSS THE CWA DURING THE DAY SUNDAY...CONVECTION
SHOULD CONTINUE ACROSS THE REMAINDER OF CENTRAL AND EASTERN GA.
UPPER LOW AT THIS TIME SHOULD BE WEAKENING IN THE UPPER MS VALLEY.
DRY WESTERLY FLOW ALOFT PREVAILING FOR THE REMAINDER OF THE SHORT
TERM.
.LONG TERM...
THE CWA REMAINS IN DRY NORTHWEST FLOW THROUGH THE MIDDLE OF THE
WEEK BUT ANOTHER BROAD TROUGH BEGINS TO FORM ACROSS THE WEST. BY
THURSDAY...SOUTHERLY RETURN FLOW SHOULD BRING MORE SHOWERS TO
GEORGIA.
&&
.AVIATION...
INTENSE CLOSED LOW WILL MOVE RAPIDLY FROM THE SOUTHERN PLAINS INTO
THE OHIO VALLEY NEXT 24 HOURS...THEN WEAKEN AND STALL OVER THE
OH/PA/WV AREA INTO THE EARLY PART OF NEXT WEEK. TRAILING COLD FRONT
WILL MOVE INTO GA LATE TONIGHT AND SUN. EXPECT A DIMINISHING SQUALL
LINE TO REACH THE ATL TAF SITES AROUND MIDNIGHT...MOVING TOWARD
AHN...MCN...AND CSG BY DAYBREAK. HIGH SHEAR...VERY LOW
CAPE/INSTABILITY SITUATION. IMPRESSIVE 60-70KT LLJ OVERNIGHT. EVEN
WITHOUT STRONG TSRA...STRONG SFC WINDS WILL PLAGUE TAF SITES
OVERNIGHT AND EARLY SUN. REDEVELOPMENT OF SQUALL LINE POSSIBLE EAST
OF FFC TAF SITES AFT 18Z SUN ACROSS SC/SE GA/N FL.
CEILINGS...
EXTENSIVE HIGH CLOUD COVER EXPECTED TO CONTINUE THROUGH 00Z IN
ADVANCE OF UPSTREAM STORM SYSTEM...BUT CIGS WILL REMAIN VFR THROUGH
00Z. FIRST SIGN OF ANY LOW-LEVEL MOISTURE COMES IN THE 20-24Z
PERIOD...WHEN SCT SC/CU SHOULD BEGIN TO DEVELOP. CIGS WILL LOWER
QUICKLY WITH APPROACH OF EXPECTED SQUALL LINE NEAR 06Z...AND SHOULD
BECOME IFR DURING THE 06Z-12Z PERIOD FROM WEST TO EAST.
VISIBILITY...
VFR UNTIL SQUALL LINE MOVES INTO THE AREA 06Z AND LATER. BRIEF
PERIOD OF IFR...1SM VISIBILITY CAN BE EXPECTED DURING HEAVIEST PART
OF SQUALL LINE...BUT IN GENERAL VSBY SHOULD REMAIN MVFR OR BETTER.
WX...
NONE UNTIL SQUALL LINE REACHES THE AREA 06Z-12Z PERIOD.
THEN...EXCEPT FAST MOVING SQUALL LINE THROUGH THE AREA...WITH
POSSIBLE SECONDARY DEVELOPMENT TOWARD 12Z. LOW INSTABILITY...LOW
DEWPOINTS...SUGGEST LITTLE LIGHTNING WITH WIND MAIN
THREAT...ESPECIALLY IF CONVECTION CAN HELP TRANSLATE LLJ DOWN TO
SFC. NONETHELESS...WILL ADVERTISE TSRA WITH SQUALL LINE AS CANNOT
RULE OUT A FEW LIGHTNING STRIKES...BUT WOULD NOT BE SURPRISED IF
EVENT EVOLVES MAINLY AS STRONG GUSTY WINDS AND BRIEF HEAVY RAIN.
WIND...
EAST FLOW NOW BEING REALIZED AT ALL TAF SITES AS SFC RIDGE HAS MOVED
INTO THE CAROLINAS. E-SE FLOW WILL PREVAIL THROUGHOUT THE DAY IN
ADVANCE OF THE APPROACHING STORM SYSTEM. A STRONG GRADIENT WILL
QUICKLY DEVELOP AND EXPECT WINDS OF 12-15KTS WITH GUSTS TO 20KTS BY
AFTERNOON. WIND SPEEDS OF 15-20KTS WITH GUSTS TO 35KTS MAY OCCUR
WITH SHRA/TSRA ACTIVITY IN THE 06Z-09Z PERIOD GIVEN STRONG LLJ
PRESENT. THIS AND ASSOCIATED LLWS WILL BE THE MAIN CONCERN FOR THIS
TAF VALID PERIOD.
&&
.PRELIMINARY POINT TEMPS/POPS...
ATHENS 66 49 62 41 62 / 0 90 70 5 5
ATLANTA 66 50 63 39 61 / 5 90 60 5 5
BLAIRSVILLE 56 46 61 35 57 / 10 90 60 5 5
CARTERSVILLE 64 48 64 36 60 / 10 90 40 5 5
COLUMBUS 71 56 69 44 68 / 0 80 60 10 5
GAINESVILLE 58 47 61 40 58 / 5 90 70 5 5
MACON 70 54 67 41 67 / 0 70 60 10 5
ROME 63 48 64 38 61 / 20 90 30 10 5
PEACHTREE CITY 65 49 66 36 62 / 0 90 60 5 5
VIDALIA 72 54 69 49 67 / 0 30 40 10 5
&&
.FFC WATCHES/WARNINGS/ADVISORIES...
NONE.
&&
41/19
Hazardous weather outlook, Feb 24, 6:12 AM EST, 2 hours 2 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
612 AM EST SAT FEB 24 2007
GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086-
089>098-102>113-251100-
BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA-
CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA-
CRAWFORD-CRISP-DADE-DAWSON-DEKALB-DODGE-DOOLY-DOUGLAS-EMANUEL-
FANNIN-FAYETTE-FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE-
GWINNETT-HALL-HANCOCK-HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON-
JASPER-JEFFERSON-JOHNSON-JONES-LAMAR-LAURENS-LUMPKIN-MACON-
MADISON-MARION-MERIWETHER-MONROE-MONTGOMERY-MORGAN-MURRAY-
MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-OGLETHORPE-PAULDING-PEACH-
PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-SCHLEY-SOUTH FULTON-
SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-TELFAIR-TOOMBS-
TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-WARREN-
WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES-
WILKINSON-
612 AM EST SAT FEB 24 2007
THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH AND CENTRAL GEORGIA.
.DAY ONE...TODAY AND TONIGHT
...ISOLATED SEVERE THUNDERSTORMS POSSIBLE EXTREME WEST CENTRAL GEORGIA TONIGHT...
.SYNOPSIS...
A STRONG CLOSED UPPER LOW WILL MOVE FROM THE SOUTHERN PLAINS
TOWARD THE OHIO VALLEY TODAY AND TONIGHT. A TRAILING COLD FRONT
WILL MOVE INTO GEORGIA LATE TONIGHT.
.PRIMARY HAZARDS...
THE PRIMARY HAZARD FROM THUNDERSTORMS TONIGHT AND EARLY SUNDAY
WILL BE DAMAGING STRAIGHT LINE WINDS. THE MOST LIKELY AREA FOR
DAMAGING WINDS WILL BE CONFINED TO THE EXTREME WEST CENTRAL
GEORGIA COUNTIES...WEST OF A CARROLLTON TO ROME LINE. THIS IS
EXPECTED TO OCCUR WITH A DIMINISHING SQUALL LINE IN THE HOURS
AROUND MIDNIGHT SATURDAY OR SHORTLY THEREAFTER INTO THE EARLY
MORNING HOURS SUNDAY.
.DISCUSSION...
A STRONG SPRINGLIKE STORM SYSTEM WILL MOVE FROM THE SOUTHERN
PLAINS INTO THE OHIO VALLEY TODAY THROUGH EARLY SUNDAY. A TRAILING
COLD FRONT WILL EXTEND FROM THE PARENT SURFACE LOW INTO THE MID
SOUTH. THIS FRONT WILL REACH GEORGIA LATE TONIGHT AND EARLY
SUNDAY. STRONG INSTABILITY AND SHEAR IS EXPECTED TO RESULT IN THE
DEVELOPMENT OF AN INTENSE SQUALL LINE OF THUNDERSTORMS IN THE MID
SOUTH BY AFTERNOON AND EVENING. AS THIS MOVES EAST TOWARD
GEORGIA...IT WILL MOVE INTO AN INCREASINGLY LESS FAVORABLE
ENVIRONMENT FOR THUNDERSTORMS...WITH DEWPOINTS IN THE 40S...LITTLE
OR NO CAPE...AND LIFTED INDICIES NEAR OR ABOVE ZERO.
HOWEVER...SHEAR AND HELICITY WILL BE QUITE STRONG. THUS...ALTHOUGH
THE SQUALL LINE WILL DIMINISH CONSIDERABLY BEFORE REACHING
GEORGIA...STRONG WIND GUSTS MAY STILL OCCUR WITH THE SQUALL LINE
AS IT REACHES THE GEORGIA BORDER NEAR OR SHORTLY AFTER MIDNIGHT
TONIGHT. AS THE SQUALL LINE CONTINUES FURTHER EAST INTO THE
STATE...TOWARD ATLANTA...FURTHER WEAKENING IS EXPECTED AND
THUNDERSTORMS ARE EXPECTED TO DROP OR REMAIN BELOW SEVERE LIMITS
AT THAT TIME...EVEN THOUGH WIND GUSTS OF 35 TO 40 MPH MAY STILL
BE POSSIBLE. THE LACK OF INSTABILITY WILL LIMIT LIGHTNING
ACTIVITY. FURTHERMORE...THE FAST MOVEMENT OF THE SYSTEM WILL LIMIT
RAINFALL AMOUNTS TO LESS THAN 0.50 INCH IN MOST AREAS.
.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY
ISOLATED SEVERE THUNDERSTORMS WILL BE POSSIBLE IN EAST CENTRAL AND
MIDDLE GEORGIA SUNDAY AFTERNOON AS SQUALL LINE REDEVELOPMENT MAY
OCCUR. HOWEVER...THE MAIN SEVERE THREAT IS EXPECTED TO BE FURTHER
EAST INTO SOUTH CAROLINA AND ALONG THE COAST. THERE WILL BE
ANOTHER THREAT FOR THUNDERSTORMS THURSDAY AND FRIDAY.
OTHERWISE...HAZARDOUS WEATHER CONDITIONS ARE NOT EXPECTED FOR THE
PERIOD MONDAY THROUGH WEDNESDAY.
.SPOTTER INFORMATION STATEMENT...
LIMITED SPOTTER ACTIVATION MAY BE NEEDED IN EXTREME WEST CENTRAL
GEORGIA AROUND OR SHORTLY AFTER MIDNIGHT TONIGHT.
19
Lightning, Coweta
- When
- February 24, 8:14 AM EST to 8:24 AM EST
- Where
- Coweta County, Newnan
- Property damage
- $25,000
- Reported by
- Newspaper
- Coordinates
- 33.370, -84.800
The Newnan Times-Herald reported that lightning set a home on Bethlehem Church Road on fire. The lightning actually struck an adjacent tree which caused the lightning to travel through a cable starting a fire in the garage.
Lightning, Coweta
- When
- February 25, 8:28 AM EST
- Where
- Coweta County, Newnan
- Property damage
- $150,000
- Reported by
- Newspaper
- Coordinates
- 33.370, -84.800
The Newnan Times-Herald reported that lightning struck an outbuilding on 140 Bill Hart Road. The building housed a cabinet shop.
- Lightning
- A lightning strike that killed, injured or caused damage.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornadoes and Hail in Arkansas, February 24, 200734 injured · $46 million · EF3 · 11 events
- Ice Storm in Indiana, February 24 to 25, 20071 death · 1 injured · $600,000 · 23 events
- Ice Storm and Winter Storm in Illinois, February 24 to 25, 20071 death · 1 injured · $965,000 · 13 events
- Tornadoes and Hail in Arkansas, February 24, 20075 injured · EF3 · 4 events
- Tornadoes and Hail in Louisiana, February 24, 2007$1.8 million · EF2 · 15 events
- Winter Storm and Flooding in Iowa, February 24 to 26, 2007$18 million · 53 events
- Wildfire and High Wind in Texas, February 24, 20078 injured · $1.8 million · 50 kt wind · 20 events
- Tornadoes and Hail in Mississippi, February 24 to 25, 2007$1.7 million · EF1 · 55 events
- Winter Storm and Winter Weather in South Dakota, February 24 to 25, 20071 death · 24 events
- Blizzard in Kansas, February 24, 20071 death · 8 events
- Ice Storm and Winter Storm in Iowa, February 24 to 25, 2007$11 million · 21 events
- Avalanche in Washington, February 24, 20071 death · 1 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 17481, 17484.